Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

AIDS-Related CancersAIDS-Related Cancers
          
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


sustiva side-effects
Mar 2, 2001

My son has KS and was taking sustiva prescribed by his doctor. While on sustiva, he experienced severe mood swings, suicidal tendencies, aggressive behavior, etc. While trying to stab himself, someone tried to intervene, and that person was also stabbed, and both recovered quickly. Thank God no one was killed, however my son is being charged with attempted murder. For my son's defense, he needs to know of any other case histories of patients showing the same or like symptoms that he experienced. Doctor, we would appreciate any information you can send our way. Thank you for your time.

Response from Dr. Dezube

Wow, that's quite some story! Sustiva crosses into the brain. I will quote directly from the product insert, which is the material provided by the drug's manufacturer -- "Serious psychiatric adverse experiences have been reported in patients treated with sustiva. In controlled trials the frequency of specific serious psychiatric symptoms among patients who received Sustiva or control regimens (i.e placebo) were severe depression (0.9%, 0.5%)[the 0.9% is the percentage in those receiving sustiva, the 0.5% is the percentage in those receiving placebo], suicidal ideation or attempts (0.5%, 0.3%); agressive behavior (0.3%, 0.3%)....

I am unable to judge whether your son's behavior was precipitated by the sustiva. I can just tell you that there is a warning in the product insert about sustiva and psychiatric symptoms.


Previous
KS transmission
Next
research info for a paper

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement